# SDR CA150105004

- Difficulty date: January 3, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 19,612 hours
- Engine: Pwc PW150A
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Condition: Contaminated
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: B, A

## Discrepancy

(CAN) THIS WAS THE FIRST REVENUE FLIGHT SINCE THE AIRCRAFT HAD RETURNED TO SERVICE AFTER AN ENGINE CHANGE DUE TO PREVIOUS INFLIGHT ENGINE SHUTDOWN. THE PILOT IN COMMAND DID NOTICE A MILD ODOR, WHICH HE CONCLUDED WAS POSSIBLY A COMPRESSOR WASH ASSOCIATED WITH THE ENGINE CHANGE.  WHILE CLIMBING THROUGH 6000 FEET THE FLIGHT CREW NOTICE THAT THE SMELL BECAME NOTICEABLY STRONGER AND HEARD A BEEPING, WHICH THE PURSER CONFIRMED WAS THE LAVATORY SMOKE DETECTOR. NO SMOKE WAS VISIBLE. THEN FLIGHT CREW DECIDES TO RETURN TO THE AIRPORT.   THE CREW COMPLETED THE SMOKE DRILL AND ACTIONED THAT SECTION OF THE QRH,  EMERGENCY DECLARED WITH ATC.  TEST BRIEFING CONDUCTED WITH A NORMAL LANDING.  AFTER AN UNEVENTFUL LANDING ACCOMPLISH, AND UPON ARRIVAL AT THE GATE FLIGHT CREW CONDUCTED A NORMAL ENGINES SHUT DOWN WITHOUT ATTACHING THE AIR CART. ONCE THE 1L DOOR WAS OPEN, CAPTAIN HAD A BRIEF MEETING WITH THE FIRE FIGHTER LEAD AND MAINTENANCE PERSONNEL AND BELIEVED THAT IT POSSIBLE WAS SOME RESIDUAL OIL IN THE ECS SYSTEM FROM A PREVIOUS INCIDENT.   MAINTENANCE ACTION, LAVATORY SMOKE ALARM TESTED SERVICEABLE AS PER MTM. SERVICE LETTER SL-21-012A ENVIRONMENTAL CONTROL SYSTEM (ECS) CONTAMINATION ACCOMPLISHED. THIS SL IS THE PROCEDURE TO PURGE AIR-CONDITIONING DUCTS AFTER REPORTED BLEED AIR CONTAMINATION-SMELL-FUMES-IN CABIN OR FLIGHT COMPARTMENT. THE RETURN TO SERVICE FOR THIS AIRCRAFT WAS SUBJECT TO A SATISFACTORY TEST FLIGHT.  FLIGHT TEST COMPLETED AND FOUND SATISFACTORY BY THE FLIGHT CREW, AIRCRAFT RETURN TO SERVICE.
